MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number 40209-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient complained of moderate swelling and possible infection.As part of the informed consent process, the patient signed off on various risks and complications one-by-one.The relevant risks signed off by the patient include infection of silicone block or infection of incision.On (b)(6) 2019, one day after the operation, the patient rated his pain a 4 on a scale of 1 through 10.For the patient's first post-op follow-up, the patient stated he was doing fine.It is noted that the patient's implant is positioned well.On (b)(6) 2019, the patient returned for drain removal and again was noted as healing well.On (b)(6) 2020, the patient's sutures were removed.On (b)(6) 2020, the patient expressed that he was "doing good" and urination was normal.The patient expressed concerns of mild penile swelling and possible infection.The patient did not have a fever or chills.He also did not have any irritation or discomfort/pain.He was instructed to ice, elevate, and apply compression.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, infection is listed as an anticipated adverse event.The instructions for use (ifu) also identify infection as a potential adverse event, which is communicated to the patient prior to implantation.The date of the reported complaint is less than 3 weeks from date of operation.Swelling is a common and anticipated side effect of any surgical procedure, especially close to surgical date when healing and recovery is still ongoing.The post-operative handbook that was given to the patient states, "you may experience some swelling and/or bruising of the penile shaft, scrotum, and lower abdomen for approximately one to two weeks after the procedure." on (b)(6) 2020, the patient submitted follow-up photos via email.There were no concerns with the follow-up photos in regard to swelling or possible infection.There was no further information regarding the possible infection or swelling.On (b)(6) 2020, the patient reported that he was "healing fine." in response to these photos, the patient was cleared for all physical and sexual activity.
 
Event or Problem Description
Patient complained of moderate swelling and possible infection.

Brand Name
PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17543924
Report Number3010606546-2023-00026
Device Sequence Number12617427
Product Code MIB
UDI-Device IdentifierB097IMD006L1
UDI-PublicB097IMD006L1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Model Number40209-004
Device Lot Number866390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale